I have severe TED(Graves Diesease) and have been on methotrexate since Jan 09. I stopped talking it in June and noticed after a few weeks my eye symptoms were getting worse. I went back on it in August and stopped again on Oct 5 and am again noticing an increase in swelling.
Is anyone else on methotrexate and do you think it is working for you?
And what are your side effects?
Thanks for any info!
The "body" symptoms of Graves disease often are independent of the eye symptoms. Methotrexate does not usually make the eye symptoms better or worse and mostly helps the systemic symptoms. Eye treatment includes steroids by mouth and sometime orbital decompression in severe cases.
Discuss your problems with your endocrinologist. Also suggest you see an eye MD oculoplastic surgeon. Find one at www.aao.org or ask your other physicians for a referral. DO NOT SMOKE IT MAKES EVERYTHING MUCH WORSE.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.